Take the Diabetes Health Pump Survey
See What's Inside
Read this FREE issue now
For healthcare professionals only
  • 12 Tips for Traveling With Diabetes
See the entire table of contents here!

You can view the current or previous issues of Diabetes Health online, in their entirety, anytime you want.
Click Here To View

See if you qualify for our free healthcare professional magazines. Click here to start your application for Pre-Diabetes Health, Diabetes Health Pharmacist and Diabetes Health Professional.

Learn More About the Professional Subscription

Free Diabetes Health e-Newsletter
Latest
Popular
Top Rated
Diabetes Health Reference Charts
Type 2 Medications Archives
Print | Email | Share | Comments (3)

Black Box Warning For Actos and Avandia


Oct 31, 2007

The FDA has spoken: the heart risk warnings on labels of Avandia (rosiglitazone) and Actos (pioglitazone) will now be surrounded by an emphatic black outline known as a black box. Black boxes will also be added to the warnings on Avandaryl (rosiglitazone and glimepiride), Avandamet (rosiglitazone and metformin), and Duetact (pioglitazone and glimepiride).

To catch up on the whole Avandia hoopla, read "The Latest About Avandia and Actos", "Amid Accusatory Debate, FDA Puts Black Box Warning on Avandia and Actos", and "Updated: Analysis Associates Avandia With Greater Risk of Heart Attack".


Categories: Actos, Heart Care & Heart Disease, Pharmacy, Professional Issues, Type 2 Medications



You May Also Be Interested In...


Comments

Posted by Anonymous on 7 April 2009

I have been taking avandia and metformin for the past 8 years. All these years I suddenly had low energy (especially doing professional mental work), slept too much, lost being inspired about work or the future, always had severe jetlag after crossing the Atlantic including fast (95/minute) and irregular heart beat (very scary, I expected a heart attack at age 60). I stopped taking these pills one month ago, increased exercise and diet and feel back to normal. Also my blood pressure which these past 8 years was 160/100 with many pills dropped down to 120/70 with only half the pills. Obviously something is wrong with both metformin and avandia.

Posted by meisa83 on 20 January 2010

I was taken Metfromin and Actos at one point and I gained 15 pounds in one week from the Actos. My doctor would not change it..I had to switch doctors to return to Glipize and Metformin. I'm not sure what is best. Being pregnant now I am on Insulin and Metformin. Its very scary to think about the future. I am only 26.

Posted by Anonymous on 28 January 2010

I was taking metformin, Actos, Amaryl for many years and after mentioning two fractures in my foot and my wrist, the doctor quickly took me off Actos. I have lost 10.5 kilos (23 lbs) but my BGL is extremely high I am now on Lantus as well as Amaryl and Metformin but feel better that I have lowered the risk of heart attack (43% higher on Actos) What is wrong with pharmacetical companies where profit is more important that client quality of life? Don't introduce another risk when we are already dealing with serious issues in diabetes.
disgruntled


Add your comments about this article below. You can add comments as a registered user or anonymously. If you choose to post anonymously your comments will be sent to our moderator for approval before they appear on this page. If you choose to post as a registered user your comments will appear instantly.

When voicing your views via the comment feature, please respect the Diabetes Health community by refraining from comments that could be considered offensive to other people. Diabetes Health reserves the right to remove comments when necessary to maintain the cordial voice of the diabetes community.

For your privacy and protection, we ask that you do not include personal details such as address or telephone number in any comments posted.

Don't have your Diabetes Health Username? Register now and add your comments to all our content.

Have Your Say...


Username: Password:
Comment:
©1991-2014 Diabetes Health | Home | Privacy | Press | Advertising | Help | Contact Us | Donate | Sitemap

Diabetes Health Medical Disclaimer

The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. All content, including text, graphics, images, and information, contained on or available through this website is for general information purposes only. Opinions expressed here are the opinions of writers, contributors, and commentators, and are not necessarily those of Diabetes Health. Never disregard professional medical advice or delay seeking medical treatment because of something you have read on or accessed through this website.